Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 12, 1999, 12:16 AM CDT for Nolan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 12, 1999, 2:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 120516 FFWSJT TXC353-120745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1216 AM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN NORTHWESTERN TEXAS * UNTIL 245 AM CDT * AT 1214 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN IN CENTRAL AND SOUTHERN NOLAN COUNTY...MOVING SLOWLY SOUTHEAST. * RAINFALL OF UP TO 3 INCHES HAS FALLEN FROM THIS STORM SINCE 1045 PM. CREEKS AND LOW WATER CROSSINGS IN THE AREA ARE LIKELY FLOODED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT DRIVVE ACROSS FLOODED ROADS. PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:48 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 8:48 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 848 PM CDT FRI JUN 11 1999 WILL UPDATE ZONES TO REFLECT THE NEW SEVERE TSTM WATCH. REMAINDER OF THE FORECAST LOOKS OK. NORTHERN AREA OF PRECIPITATION WHICH IS JUST NORTHWEST OF THE CWA APPEARS TO BE DRIVEN BY SHORTWAVE ENERGY WHICH WILL MOVE NORTHEAST ACROSS THE PANHANDLE. THE SOUTHERN AREA...WHICH IS JUST WEST OF THE EDWARDS PLATEAU APPEARS TO BE MORE OF A BOUNDARY DRIVEN EVENT WITH AN EXITING AREA OF UPPER LEVEL SUPPORT. NEVERTHELESS...LOOKS AS IF THE TWO AREAS WILL BEGIN TO FILL AND SUPPORT CURRENT POPS. INSTABILITIES QUITE IMPRESSIVE WITH CAPES OF ABOUT 4000 J/KG OVER THE WESTERN BIG COUNTRY. THIS WILL SUPPORT SEVERE ACTIVITY WHICH WILL BEGIN MOVING INTO THIS AREA WITHIN THE NEXT COUPLE OF HOURS. LLJ TO INTENSIFY SOME OVER THE AREA LATER TONIGHT AND THIS SHOULD SUPPORT THE OVERNIGHT SEVERE EVENT. ALREADY SEEING SOME CAPE INDUCED ROTATION WITH SOME OF THE STORMS SO PERHAPS A TORNADO OR TWO WILL BE POSSIBLE. WILL HOLD TEMPS AND WINDS IN CHECK FOR NOW WITH NO CHANGES NEEDED. WILL SEND UPDATED ZONES AFTER NEW WATCH IS RECEIVED. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:43 PM CDT | Tornado Warning | SJT | Mitchell | 77 min |
| Jun 11, 10:17 PM CDT | Tornado Warning | SJT | Fisher | 63 min |
| Jun 11, 10:27 PM CDT | Tornado Warning | SJT | Nolan | 63 min |
| Jun 11, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 35 min |
| Jun 11, 11:15 PM CDT | Tornado Warning | SJT | Fisher | 80 min |
| Jun 11, 11:32 PM CDT | Tornado Warning | SJT | Nolan | 78 min |
| Jun 11, 11:45 PM CDT | Tornado Warning | SJT | Coke | 60 min |
| Jun 12, 12:44 AM CDT | Tornado Warning | SJT | Coke, Runnels | 76 min |
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 62 min |
| Jun 12, 2:18 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 62 min |
| Jun 12, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 61 min |
| Jun 12, 3:22 AM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Jun 12, 3:24 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| Jun 12, 3:31 AM CDT | Flash Flood Warning | SJT | Fisher | 3 hr |
| Jun 12, 6:26 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 4 hr |
| Jun 12, 7:54 AM CDT | Flash Flood Warning | SJT | Mitchell | 4 hr |
| Jun 12, 8:17 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 63 min |
| Jun 12, 8:44 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 66 min |
| Jun 12, 8:53 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 62 min |
| Jun 12, 9:21 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 12, 10:29 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 12, 10:50 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Jun 12, 11:35 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 12, 12:19 PM CDT | Flash Flood Warning | SJT | Taylor | 101 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.